# SDR 2007FA0000104

- Difficulty date: February 1, 2007
- Submitted: February 1, 2007
- Operation: General aviation
- Aircraft: N5275S
- Make and model: Cessna 172S
- Aircraft serial: 172S9203
- Aircraft time: 3,179 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: S394
- Condition: Frayed
- Location: Ailerons
- Part time: 3,179 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION THE AILERON CONTROL DIRECT CABLE WAS FOUND SERIOUSLY WORN IN THE CABIN OVERHEAD AREA. THE AILERON BALANCE AND DIRECT CABLES ARE SEPARATED AND GUIDED BY 3 PULLIES, P/N-S394, INDEX NR 30, CHAPTER 27-10-00, FIG 3 IN THE CESSNA PARTS MANUAL. THE CENTER CABLE WAS WORN EXTENSIVELY AND HAD BROKEN STRANDS. THE WEAR IS CAUSED BY CONTACT WITH THE PULLEY. IT IS DIFFICULT TO SEE WITHOUT ROTATING THE CABLE AND EXPOSING THAT PORTION OF THE CABLE THAT CONTACTS THE PULLEY DURING LEVEL FLIGHT. THE CABLE AT FIRST APPEARS SHINY, BUT WITH THE AID OF A POWERFUL MAGNIFYING GLASS REVEALS MUCH MORE SERIOUS WEAR. OBVIOUSLY, THE FAILURE OF THIS CABLE WOULD LIKELY RESULT IN THE LOSS OF THE AIRCRAFT WITH LITTLE
